ETHICON INC. PRLNE BLU 24IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
8726H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: ¿ what was the name of the procedure? ¿ what was the procedure date? ¿ when did the suture break (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.¿ how many devices demonstrated the alleged deficiency? ¿ is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).I have no more information than what was communicated.
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and suture was used.During the procedure, it was reported to the sales rep by the account contact that, during unspecified procedure, the suture was breaking.They pulled another one and it worked fine.There were no patient consequences reported.Device is available for return.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/19/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Corrected information: d4 udi.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with twenty-one (21) representative unopened samples was received for analysis.Product code 8726h.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damage was observed on the external packets.Following the sampling plan, a visual inspection was conducted on thirteen (13) samples.The packets were open, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.A functional test was performed using instron equipment and tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.